Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 14, 2026, 10:19 PM MDT for 14 counties in New Mexico. It took effect at Mar 15, 2026, 3:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 10:19 PM MDT (04:19 UTC)
- In effect from
- Mar 15, 2026, 3:00 AM MDT
- Expired
- Mar 15, 2026, 4:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Los Alamos County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 8 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4268 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS75 KABQ 150419 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1019 PM MDT Sat Mar 14 2026 NMZ213-151400- /O.UPG.KABQ.HW.A.0003.260315T0900Z-260315T2200Z/ /O.EXA.KABQ.HW.W.0006.260315T0900Z-260315T2200Z/ Northern Sangre de Cristo Mountains- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Northern Sangre de Cristo Mountains. * WHEN...From 3 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ221-222-224-151400- /O.UPG.KABQ.HW.A.0003.260315T0900Z-260315T2200Z/ /O.EXA.KABQ.HW.W.0006.260315T1200Z-260315T2200Z/ Sandia and Manzano Mountains including Edgewood-Estancia Valley- South Central Highlands- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, Estancia Valley, and South Central Highlands. * WHEN...From 6 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ227-228-151400- /O.EXT.KABQ.HW.W.0006.260315T0900Z-260315T2200Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Far Northeast Highlands and Johnson and Bartlett Mesas Including Raton Pass. * WHEN...From 3 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-151400- /O.EXT.KABQ.HW.W.0006.260315T1200Z-260315T2200Z/ De Baca County- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest to north winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...De Baca County. * WHEN...From 6 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-215-223-226-229-233-239-151400- /O.CON.KABQ.HW.W.0006.260315T0900Z-260315T2200Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-South Central Mountains-Northeast Highlands-Guadalupe County-Eastern Lincoln County- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Central Highlands, Eastern Lincoln County, South Central Mountains, Guadalupe County, East Slopes Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, and Northeast Highlands. * WHEN...From 3 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>232-234>236-151400- /O.CON.KABQ.HW.W.0006.260315T1200Z-260315T2200Z/ Union County-Harding County-Eastern San Miguel County-Quay County- Curry County-Roosevelt County- 1019 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest to north winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County, Harding County, and Union County. * WHEN...From 6 AM to 4 PM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ206>208-211-151400- /O.UPG.KABQ.HW.A.0003.260315T0900Z-260315T2200Z/ /O.NEW.KABQ.WI.Y.0013.260315T0900Z-260315T2200Z/ West Central Mountains-West Central Highlands-Southwest Mountains- Jemez Mountains- 1019 PM MDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Jemez Mountains, Southwest Mountains, West Central Highlands, and West Central Mountains. * WHEN...From 3 AM to 4 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. $$ NMZ212-218-219-238-240-151400- /O.UPG.KABQ.HW.A.0003.260315T0900Z-260315T2200Z/ /O.NEW.KABQ.WI.Y.0013.260315T1200Z-260315T2200Z/ Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Chaves County Plains-Southwest Chaves County- 1019 PM MDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MDT SUNDAY... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Glorieta Mesa Including Glorieta Pass, Santa Fe Metro Area, Chaves County Plains, and Southwest Chaves County. * WHEN...From 6 AM to 4 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. $$ NMZ201-204-151400- /O.NEW.KABQ.WI.Y.0013.260315T1200Z-260315T2200Z/ Northwest Plateau-Northwest Highlands- 1019 PM MDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwest Highlands and Northwest Plateau. * WHEN...From 6 AM to 4 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. $$ MA
3 follow-up statements
689 WWUS75 KABQ 151243 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 643 AM MDT Sun Mar 15 2026 NMZ213>215-223-226>229-233-239-152200- /O.CON.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- Guadalupe County-Eastern Lincoln County- 643 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Sangre de Cristo Mountains, Central Highlands, South Central Mountains, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Northeast Highlands, Guadalupe County, and Eastern Lincoln County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ221-222-224-230>232-234>237-152200- /O.CON.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Sandia and Manzano Mountains including Edgewood-Estancia Valley- South Central Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County-De Baca County- 643 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest to north winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, Estancia Valley, South Central Highlands, Union County, Harding County, Eastern San Miguel County, Quay County, Curry County, Roosevelt County, and De Baca County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-212-218-219-238-240-152200- /O.CON.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ Northwest Plateau-Northwest Highlands-Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Chaves County Plains- Southwest Chaves County- 643 AM MDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Northwest Highlands, Glorieta Mesa Including Glorieta Pass, Santa Fe Metro Area, Chaves County Plains, and Southwest Chaves County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. $$ NMZ206>208-211-152200- /O.CON.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ West Central Mountains-West Central Highlands-Southwest Mountains- Jemez Mountains- 643 AM MDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Jemez Mountains, Southwest Mountains, West Central Highlands, and West Central Mountains. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. $$ Shoemake
023 WWUS75 KABQ 151523 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 923 AM MDT Sun Mar 15 2026 NMZ211-152200- /O.UPG.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ /O.EXA.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Jemez Mountains- 923 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts around 65 mph expected. * WHERE...Jemez Mountains. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ213>215-223-226>229-233-239-152200- /O.CON.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- Guadalupe County-Eastern Lincoln County- 923 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Sangre de Cristo Mountains, Central Highlands, South Central Mountains, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Northeast Highlands, Guadalupe County, and Eastern Lincoln County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ221-222-224-230>232-234>237-152200- /O.CON.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Sandia and Manzano Mountains including Edgewood-Estancia Valley- South Central Highlands-Union County-Harding County-Eastern San Miguel County-Quay County-Curry County-Roosevelt County-De Baca County- 923 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest to north winds 35 to 45 mph with gusts around 70 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, Estancia Valley, South Central Highlands, Union County, Harding County, Eastern San Miguel County, Quay County, Curry County, Roosevelt County, and De Baca County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-212-218-219-238-240-152200- /O.CON.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ Northwest Plateau-Northwest Highlands-Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Chaves County Plains- Southwest Chaves County- 923 AM MDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, Northwest Highlands, Glorieta Mesa Including Glorieta Pass, Santa Fe Metro Area, Chaves County Plains, and Southwest Chaves County. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. $$ NMZ206>208-152200- /O.CON.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ West Central Mountains-West Central Highlands-Southwest Mountains- 923 AM MDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Mountains, West Central Highlands, and West Central Mountains. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility below one-half mile at times in dust prone locations. $$ Guyer
753 WWUS75 KABQ 152147 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 347 PM MDT Sun Mar 15 2026 NMZ211-213>215-221>224-226>237-239-152300- /O.EXP.KABQ.HW.W.0006.000000T0000Z-260315T2200Z/ Jemez Mountains-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- Sandia and Manzano Mountains including Edgewood-Estancia Valley- Central Highlands-South Central Highlands-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County-Eastern Lincoln County- 347 PM MDT Sun Mar 15 2026 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... Although a few gusts up to 45 mph may persist, winds will continue to decrease through the early evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ201-204-206>208-212-218-219-238-240-152300- /O.EXP.KABQ.WI.Y.0013.000000T0000Z-260315T2200Z/ Northwest Plateau-Northwest Highlands-West Central Mountains-West Central Highlands-Southwest Mountains-Glorieta Mesa Including Glorieta Pass-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Chaves County Plains- Southwest Chaves County- 347 PM MDT Sun Mar 15 2026 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... Winds will continue to decrease through the early evening, therefore the Wind Advisory will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 14, 5:30 PM MDT, 4 hours 49 minutes earlier. Its key messages:
- Updated at 530 PM MDT Sat Mar 14 2026
- A risk of rapid fire spread will expand across most areas this weekend, especially on Sunday.
- Damaging wind gusts will impact portions of central and eastern New Mexico late Saturday night through Sunday.
- Most areas will experience a hard freeze Sunday night, including within the Rio Grande Valley.
- A strong area of high pressure will move over the region going into the middle of next week resulting in record warmth for March.
Area forecast discussion, Mar 14, 5:30 PM MDT, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 530 PM MDT Sat Mar 14 2026 ...New AVIATION... .KEY MESSAGES... Updated at 530 PM MDT Sat Mar 14 2026 - A risk of rapid fire spread will expand across most areas this weekend, especially on Sunday. - Damaging wind gusts will impact portions of central and eastern New Mexico late Saturday night through Sunday. - Most areas will experience a hard freeze Sunday night, including within the Rio Grande Valley. - A strong area of high pressure will move over the region going into the middle of next week resulting in record warmth for March. && .SHORT TERM... (This evening through Monday night) Issued at 132 PM MDT Sat Mar 14 2026 The 12Z guidance package lowered forecast confidence on the coverage of high wind speeds in some areas for Sunday with decreasing gust speed trends. A High Wind Warning was issued in the area of higher confidence from the central mt chain to the nearby highlands late tonight and Sunday with the Pacific cold frontal passage. Northeast and east-central NM was also upgraded to a warning for the backdoor portion of the cold front. The latest RRFS and HREF prob wind gusts >55 mph were quite low for areas farther south and west so the High Wind Watch will remain in effect. The 00Z guidance package will offer a final opportunity to address trends and potential coverage of Wind Advisories vs High Wind Warnings. Nonetheless, a widespread wind event will unfold over the region Sunday with gusts of 50 to 70 mph, areas of blowing dust, falling temps, very low humidity, and dangerous fire weather. Folks with early season yard and garden projects should prepare for a hard freeze Sunday night. Record warmth so far this spring has allowed many fruit trees, cool season vegetables, and yard projects to get ahead of the calendar. Eastern NM will take the brunt of the colder air with most areas falling into the teens Monday morning. Max temps will remain cool Monday but with much lighter winds, especially eastern NM. It will remain breezy over northwest NM. Another subfreezing night is expected Monday night but not as cold as Sunday night and with less coverage of min temps below 28F. && .LONG TERM... (Tuesday through Friday) Issued at 132 PM MDT Sat Mar 14 2026 Tuesday thru late week will feature a March record H5 high center drifting east across the southwest CONUS. The projected H5 values around 591dm for KABQ by late next week would exceed the previous record of 589dm for March. This impressive high along with single digit humidity each day and weak surface lee troughing will lead to widespread record high temps. The latest NBM max temps remain above MOS guidance so the current forecasts may trend a couple degrees cooler than shown from Wednesday thru Saturday. Either way, even the cooler end of guidance temps have a high chance to break all-time March record highs and even rival some all-time April record highs. Essentially we are seeing temps more typical of late May to early June occurring in late March. && .AVIATION... (00Z TAFS) Issued at 530 PM MDT Sat Mar 14 2026 West and southwest winds will continue to increase through the rest of this evening as a storm system dives southeast over the central Rockies. Strong winds aloft will result in turbulence and LLWS areawide. Ridge top winds of 60 to 70 kts early tomorrow morning will result in mountain wave activity along and just east of the central mountain chain before mixing east to much of the lower terrain of central NM after sunrise Sunday. Winds across eastern NM turn north after sunrise as a strong backdoor cold front surges south. Surface wind gusts peak at around 35 to 55 kts midday 18Z before slowly tapering off during the mid to late afternoon as mid and upper level winds weaken. && .FIRE WEATHER... Issued at 132 PM MDT Sat Mar 14 2026 Critical fire weather is ongoing over parts of the area today with the main focus over northeast NM. Southwest to west winds will strengthen in the high terrain tonight then become widespread thru Sunday morning as a powerful cold front surges into NM. Min humidity will fall into the single digits and low teens on Sunday afternoon, despite cooler temps. Northwest to north wind gusts of 50 and 65 mph are likely for most of the area, which will elevate the risk of rapid fire spread in receptive fuels, especially along and east of the central mt chain. Much colder temps will arrive Sunday night but with only fair humidity recoveries. Northwest breezes and very low humidity will continue Monday but with temps near to below normal for mid March. Tuesday thru Saturday will feature a potent upper level high moving east across the region with widespread record high temps, very low humidity, and lighter winds. Mixing will decrease beneath the high with poor to fair vent rates each afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 54 26 62 / 0 0 0 0 Dulce........................... 32 55 16 60 / 0 0 0 0 Cuba............................ 36 51 23 56 / 0 0 0 0 Gallup.......................... 34 59 19 62 / 0 0 0 0 El Morro........................ 36 58 26 60 / 0 0 0 0 Grants.......................... 36 58 22 62 / 0 0 0 0 Quemado......................... 40 62 27 62 / 0 0 0 0 Magdalena....................... 46 65 31 65 / 0 0 0 0 Datil........................... 43 61 29 61 / 0 0 0 0 Reserve......................... 37 70 29 70 / 0 0 0 0 Glenwood........................ 41 77 32 74 / 0 0 0 0 Chama........................... 28 49 15 52 / 0 0 0 0 Los Alamos...................... 41 54 25 57 / 0 0 0 0 Pecos........................... 40 55 17 57 / 0 0 0 0 Cerro/Questa.................... 34 46 19 53 / 0 5 0 0 Red River....................... 26 38 12 46 / 0 5 0 0 Angel Fire...................... 27 43 5 49 / 0 5 0 0 Taos............................ 33 52 15 56 / 0 0 0 0 Mora............................ 38 52 16 55 / 0 0 0 0 Espanola........................ 43 60 21 64 / 0 0 0 0 Santa Fe........................ 41 56 22 58 / 0 0 0 0 Santa Fe Airport................ 42 59 20 61 / 0 0 0 0 Albuquerque Foothills........... 47 60 30 63 / 0 0 0 0 Albuquerque Heights............. 47 63 30 65 / 0 0 0 0 Albuquerque Valley.............. 47 66 29 68 / 0 0 0 0 Albuquerque West Mesa........... 48 63 31 65 / 0 0 0 0 Belen........................... 47 69 26 70 / 0 0 0 0 Bernalillo...................... 47 63 28 66 / 0 0 0 0 Bosque Farms.................... 45 67 25 69 / 0 0 0 0 Corrales........................ 48 64 29 66 / 0 0 0 0 Los Lunas....................... 47 67 27 69 / 0 0 0 0 Placitas........................ 46 58 28 62 / 0 0 0 0 Rio Rancho...................... 47 62 30 65 / 0 0 0 0 Socorro......................... 50 74 31 71 / 0 0 0 0 Sandia Park/Cedar Crest......... 43 54 26 58 / 0 0 0 0 Tijeras......................... 43 57 25 61 / 0 0 0 0 Edgewood........................ 44 58 19 61 / 0 0 0 0 Moriarty/Estancia............... 43 60 14 62 / 0 0 0 0 Clines Corners.................. 42 55 17 55 / 0 0 0 0 Mountainair..................... 44 61 21 61 / 0 0 0 0 Gran Quivira.................... 46 62 21 61 / 0 0 0 0 Carrizozo....................... 48 69 27 59 / 0 0 0 0 Ruidoso......................... 48 63 23 55 / 0 0 0 0 Capulin......................... 26 41 10 47 / 0 10 0 0 Raton........................... 32 47 10 51 / 0 10 0 0 Springer........................ 39 52 10 53 / 0 5 0 0 Las Vegas....................... 42 56 15 54 / 0 5 0 0 Clayton......................... 34 41 13 49 / 0 10 0 0 Roy............................. 42 51 15 48 / 0 5 0 0 Conchas......................... 48 61 16 57 / 0 5 0 0 Santa Rosa...................... 51 64 18 55 / 0 5 0 0 Tucumcari....................... 47 56 16 56 / 0 0 0 0 Clovis.......................... 50 61 18 53 / 0 0 0 0 Portales........................ 51 65 17 53 / 0 0 0 0 Fort Sumner..................... 52 69 18 53 / 0 0 0 0 Roswell......................... 52 78 24 55 / 0 0 0 0 Picacho......................... 55 73 22 58 / 0 0 0 0 Elk............................. 52 72 21 61 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 8 PM MDT Sunday for NMZ101-104>106- 109-120>126. Red Flag Warning until midnight MDT tonight for NMZ104-123-125. High Wind Warning from 6 AM to 4 PM MDT Sunday for NMZ227-228- 230>232-234>236. High Wind Watch from 3 AM MDT Sunday through Sunday afternoon for NMZ206>208-211>213-218-219-221-222-224-238-240. High Wind Warning from 3 AM to 4 PM MDT Sunday for NMZ214-215- 223-226-229-233-237-239. && SHORT TERM...42 LONG TERM....42 AVIATION...71
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.